# SDR 96ZZZX617

- Difficulty date: January 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N74608
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B0282
- Engine: Lyc O360A4K
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Part number: 77160
- Condition: Excess Wear
- Location: Cylinders 1-3
- Part time: 413 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 AND NR 3 CYLINDERS FAILED LYC SB 388B TEST FOR EXCESS WEAR (.035 INCH AND .043 INCH RESPECTIVELY).  THESE EXACT SAME TWO GUIDES AND CORRESPONDING VALVES HAD BEEN PREVIOUSLY REPLACED AT 408 HOURS SINCE NEW ENGINE.  FOUR-PROBE EGT/CHT SHOWED ALL TEMPS NORMAL AND BAFFLE SEALS WERE GOOD.  GROUND RUN ENGINE AND COLLECTED OIL FROM ROCKER BOXES OF THE 4 CYLINDERS.  FOUND NR 1 AND NR 3 CYLINDERS GETTING MUCH LESS THAN NR 2 AND NR 4.  NR 2 AND NR 4 GUIDES PASSES SB 388B TESTS AND THEY HAVE 821 HOURS TTSN.  IN THAT TIME, 2 SETS OF NR 1 AND NR 3 EXHAUST VALVES/GUIDES HAVE FAILED THE TEST IN SB 388B.  SUBMITTER SUSPECTS POSSIBLE DESIGN PROBLEM THAT PROVIDES INSUFFICIENT OIL TO NR 1 AND NR 3 CYLINDERS.
